MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RMT231214
Medical Device Problem Codes Patient-Device Incompatibility (2682); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Ruptured Aneurysm (4436)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A.4.Patient weight: asked but unavailable.B.7.Other relevant history, including preexisting medical conditions: asked but unavailable.D.10.Concomitant medical products and therapy dates: asked but unavailable.H.6.Type of investigation: code b15 - images were provided, and an imaging evaluation was performed.H.6.Investigation findings: code c19 - the imaging evaluation, performed by a clinical imaging specialist, showed the following: two time-points available for evaluation - post-implantation cta dated (b)(6) 2022, and post-implantation cta dated (b)(6) 2023.The 2022 set of images show there is ~13mm of length from the left renal artery and the proximal circumferential device.The aortic diameter just distal to the left renal appears to be ~21mm and the aortic diameter ~13mm distal to the left renal appears to be 24.8mm.On the 2023 set of images, there appears to be contrast in the sac at the level of the proximal implanted device.There is an aortic angulation of ~80º distal to the left renal artery.The length from the left renal artery to the proximal circumferential device appears to be ~14mm.There is little proximal device apposition, and contrast is visualized pooling outside the implanted device, thereby confirming a type i endoleak.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, endoleak and aneurysm rupture.Additionally, the ifu states that indications for use and appropriate anatomy for use of the trunk-ipsilateral leg endoprosthesis includes a proximal aortic neck angulation of less than or equal to 60°.The safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in patient populations including, but not limited to, patients with >60° angulation of the proximal aortic neck.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2014, the patient underwent endovascular treatment of an abdominal aortic aneurysm at a different facility using gore® excluder® aaa endoprostheses.On (b)(6) 2023, the patient presented emergently for a suspected ruptured abdominal aortic aneurysm.The patient complained of flank pain, and imaging reportedly revealed a proximal type i endoleak.It was reported that the patient appeared to have medtronic endoanchors placed, but it was unclear whether this was performed during the index procedure or at a later date.The patient was reported to have a severely angled aortic neck.Presence of aneurysm enlargement was reportedly unknown.Intervention was performed on the same day whereby an aortic extender component was used proximally.The endoleak was reportedly resolved.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, endoleak, aneurysm rupture, and component migration.Additionally, the ifu states that indications for use and appropriate anatomy for use of the trunk-ipsilateral leg endoprosthesis includes a proximal aortic neck angulation of less than or equal to 60°.The safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in patient populations including, but not limited to, patients with >60° angulation of the proximal aortic neck.
 
Event or Problem Description
Device migration was also reported.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16704675
Report Number2017233-2023-03849
Device Sequence Number3584978
Product Code MIH
UDI-Device Identifier00733132610518
UDI-Public00733132610518
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Model NumberRMT231214
Device Catalogue NumberRMT231214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexFemale